MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT16HN55NGF088N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that a portex® bivona® custom tracheostomy tube "neck circle piece" broke on the right side at the tracheostomy tube ties.The tube broke when the nurse attempted to insert the tracheostomy tube in the stoma.The tube was replaced to address the issue.No patient injury was reported.See mfr: 3012307300-2017-00603.
 
Additional Manufacturer Narrative
The customer reported that two devices contributed to two reported events (one device per event).The customer returned one device for evaluation.It could not be determined which associated occurrence the device was associated with; therefore, the evaluation of the device will be used for both related medwatches.The following mfr were submitted related to the evaluation: 3012307300-2017-00602 and 3012307300-2017-00603.One bivona® customized tracheostomy tube was returned for investigation.Visual inspection of the returned device found that one neckflange eyelet was torn completely and the other had abrasions on the inside of the eyelet.Investigation was unable to determine the root cause of the observed neckflange eyelet damage; however, investigation did not reveal an intrinsic manufacturing issue.

Brand Name
PORTEX® BIVONA® CUSTOM TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6371903
Report Number3012307300-2017-00602
Device Sequence Number18967144
Product Code JOH
UDI-Device Identifier15019517068764
UDI-Public15019517068764
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date01/09/2022
Device Catalogue NumberFT16HN55NGF088N
Device Lot NumberDS001502
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/02/2017
Supplement Report FDA Received Date04/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1